Alert archive / Colorado / Red Flag Warnings in 2009
Red Flag Warning 16, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 9, 2009, 3:41 AM MDT for 14 counties in Colorado. It took effect at Mar 9, 2009, 12:56 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2009, 3:41 AM MDT (09:41 UTC)
- In effect from
- Mar 9, 2009, 12:56 PM MDT
- Expired
- Mar 9, 2009, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 52 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5093 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 090941 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 341 AM MDT MON MAR 9 2009 COZ221-222-226-227-231-232-234>237-091045- /O.CAN.KPUB.FW.A.0011.090309T1800Z-090310T0200Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-CROWLEY COUNTY- OTERO COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 341 AM MDT MON MAR 9 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FIRE WEATHER WATCH FOR FIRE WEATHER ZONES 221...222...226...227...231 232...234...235...236 AND 237. A COOL FRONT WILL CROSS THE PARTS OF THE EASTERN PLAINS LATER THIS MORNING AND EARLY AFTERNOON DECREASING THE FIRE WEATHER THREAT ACROSS EL PASO COUNTY..CROWLEY COUNTY...OTERO COUNTY...KIOWA COUNTY...BENT COUNTY...PROWERS COUNTY AND BACA COUNTIES. ACROSS FREMONT COUNTY AND TELLER COUNTY...THE WINDS ARE EXPECTED TO REMAIN BELOW 25 MPH. $$ COZ225-228>230-233-100145- /O.UPG.KPUB.FW.A.0011.090309T1800Z-090310T0200Z/ /O.NEW.KPUB.FW.W.0016.090309T2000Z-090310T0200Z/ SOUTHERN FRONT RANGE-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-EASTERN LAS ANIMAS COUNTY- 341 AM MDT MON MAR 9 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...A RED FLAG WARING FOR WINDS UP TO 30 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS IS IN EFFECT FROM MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FROM 1400 TO 2000 LOCAL...FOR FIRE WEATHER ZONES 225...228...229...230 AND 223. THIS INCLUDES THE LOWER ELEVATIONS OF THE EASTERN SLOPES OF THE WET MOUNTAINS AND SANGRE DE CRISTO MOUNTAINS...WESTERN AND CENTRAL PUEBLO COUNTY...HUERFANO COUNTY AND WESTERN AND LAS ANIMAS COUNTY. THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARING FOR WINDS UP TO 30 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS. THIS WARNING IS IN EFFECT FROM MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FROM 1400 TO 2000 LOCAL...FOR FIRE WEATHER ZONES 225...228...229...230 AND 223. THIS INCLUDES THE LOWER ELEVATIONS OF THE EASTERN SLOPES OF THE WET MOUNTAINS AND SANGRE DE CRISTO MOUNTAINS...WESTERN AND CENTRAL PUEBLO COUNTY...HUERFANO COUNTY AND WESTERN AND LAS ANIMAS COUNTY. A COOL FRONT WILL EXTEND FROM ROUGHLY COLORADO SPRINGS TO LA JUNTA TO THE COLORADO/NEW MEXICO/OKLAHOMA AREA BY EARLY TO MID AFTERNOON. AREAS SOUTH AND WEST OF THIS BOUNDARY WILL SEE GUSTY WEST WINDS OF 15 TO 30 MPH BY LATER THIS AFTERNOON AND VERY LOW RH VALUES. ADDITIONALLY...FOR FIRE WEATHER ZONE 225...WHICH INCLUDES THE WET MOUNTAINS AND SANGRE DE CRISTO MOUNTAINS...IT WILL BE WINDY ACROSS THE ENTIRE ZONE...HOWEVER RH VALUES ARE EXPECTED TO BE BELOW 15% MAINLY ON THE EASTERN SLOPES BELOW 8500 FEET. FOR FIRE WEATHER ZONE 228...PUEBLO COUNTY...THE STRONGEST WEST WINDS ARE EXPECTED TO BE ACROSS THE WESTERN AND CENTRAL PART OF THE COUNTY. THE EASTERN PART OF THE COUNTY SHOULD SEE SOUTHEAST WINDS BELOW 20 MPH BY MID AFTERNOON. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HODANISH
3 follow-up statements
000 WWUS85 KPUB 091856 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1256 PM MDT MON MAR 9 2009 ...A RED FLAG WARNING FOR WIND GUSTS UP TO 30 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS HAS BEEN ISSUED FOR TODAY...FROM NOON TO 2000 LOCAL...FOR THE FIRE ZONES 222...225...227 THROUGH 237...WHICH INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...AND SOUTHERN EL PASO...FREMONT...PUEBLO... CROWLEY...OTERO...KIOWA...PROWERS...BENT...BACA...HUERFANO... AND LAS ANIMAS COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FROM NOON TO 2000 LOCAL TIME TODAY FOR THE EASTERN MOUNTAINS AND PLAINS...INCLUDING SOUTHERN EL PASO AND FREMONT COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS AND ALL OF THE SOUTHEAST PLAINS. WIND GUSTS UP TO 30 MPH...COMBINED WITH HUMIDITIES BELOW 15 PERCENT...AND PERSISTENT DRY FUELS AND VEGETATION...WILL CAUSE CONDITIONS FAVORABLE FOR RAPID RATES OF FIRE SPREAD THROUGH EARLY THIS EVENING. COZ222-227-231-232-234>237-100200- /O.EXB.KPUB.FW.W.0016.090309T1856Z-090310T0200Z/ FREMONT COUNTY-SOUTHERN EL PASO COUNTY-CROWLEY COUNTY- OTERO COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 1256 PM MDT MON MAR 9 2009 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARING FOR WINDS UP TO 30 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS. THIS WARNING IS IN EFFECT FROM NOON TO 2000 LOCAL THIS EVENING...FOR FIRE WEATHER ZONES 222...227...231...232 ...234 THROUGH 237. THIS INCLUDES SOUTHERN EL PASO COUNTY...FREMONT ...CROWLEY...OTERO...BENT...PROWERS...BACA...KIOWA... AND EASTERN LAS ANIMAS COUNTIES. GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH...LOW RELATIVE HUMIDITIES...WARM TEMPERATURES...AND DRY FUELS WILL LEAD TO CONDITIONS FAVORABLE FOR VERY RAPID FIRE SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ225-228>230-233-100200- /O.EXT.KPUB.FW.W.0016.090309T1856Z-090310T0200Z/ SOUTHERN FRONT RANGE-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-EASTERN LAS ANIMAS COUNTY- 1256 PM MDT MON MAR 9 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARING FOR WINDS UP TO 30 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS. THIS WARNING IS IN EFFECT FROM NOON TO 2000 LOCAL... FOR FIRE WEATHER ZONES 225...228...229...230 AND 233. THIS INCLUDES THE LOWER ELEVATIONS OF THE EASTERN SLOPES OF THE WET MOUNTAINS AND SANGRE DE CRISTO MOUNTAINS...PUEBLO COUNTY...HUERFANO COUNTY AND WESTERN AND LAS ANIMAS COUNTY. GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH...LOW RELATIVE HUMIDITIES...WARM TEMPERATURES...AND DRY FUELS WILL LEAD TO CONDITIONS FAVORABLE FOR VERY RAPID FIRE SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KPUB 092204 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 404 PM MDT MON MAR 9 2009 ...A RED FLAG WARNING FOR WIND GUSTS UP TO 30 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS HAS BEEN ISSUED FOR TODAY...FROM NOON TO 2000 LOCAL...FOR THE FIRE ZONES 222...225...227 THROUGH 237...WHICH INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...AND SOUTHERN EL PASO...FREMONT...PUEBLO... CROWLEY...OTERO...KIOWA...PROWERS...BENT...BACA...HUERFANO... AND LAS ANIMAS COUNTIES... ...A FIRE WEATHER WATCH FOR WIND GUSTS OF 40 TO 50 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS HAS BEEN ISSUED FOR TUESDAY...FROM 1100 TO 1900 LOCAL...FOR FIRE ZONES 222...225...228...229...230...232...AND 233...WHICH INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...AND FREMONT...PUEBLO... HUERFANO...LAS ANIMAS...AND OTERO COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING UNTIL 2000 LOCAL TIME TODAY FOR THE EASTERN MOUNTAINS AND PLAINS...INCLUDING SOUTHERN EL PASO AND FREMONT COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS AND ALL OF THE SOUTHEAST PLAINS. WIND GUSTS UP TO 30 MPH...COMBINED WITH HUMIDITIES BELOW 15 PERCENT...AND PERSISTENT DRY FUELS AND VEGETATION...WILL CAUSE CONDITIONS FAVORABLE FOR RAPID RATES OF FIRE SPREAD THROUGH EARLY THIS EVENING. WINDS ARE EXPECTED TO INCREASE AGAIN TO IN EXCESS OF 30 MPH TUESDAY...WITH LITTLE CHANGE IN THE DRY CONDITIONS...OVER THE EASTERN MOUNTAINS...OTERO COUNTY...AND THE INTERSTATE 25 CORRIDOR. BY LATE MORNING...AND CONTINUING INTO EARLY EVENING FOR THESE AREAS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THESE AREAS FROM 1100 TO 1900 LOCAL TIME COZ222-225-228>230-232-233-101415- /O.NEW.KPUB.FW.A.0012.090310T1600Z-090311T0100Z/ /O.CON.KPUB.FW.W.0016.000000T0000Z-090310T0200Z/ FREMONT COUNTY-SOUTHERN FRONT RANGE-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- 404 PM MDT MON MAR 9 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARING FOR WINDS UP TO 30 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS. THIS WARNING IS IN EFFECT FROM NOON TO 2000 LOCAL THIS EVENING...FOR FIRE WEATHER ZONES 222...225...228 THROUGH 230...232 AND 233. THIS INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...FREMONT...PUEBLO...HERFANO...LAS ANIMAS...AND OTERO COUNTIES. GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH...LOW RELATIVE HUMIDITIES... WARM TEMPERATURES...AND DRY FUELS WILL LEAD TO CONDITIONS FAVORABLE FOR VERY RAPID FIRE SPREAD THROUGH 800 PM THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. GUSTY WEST WINDS ARE EXPECTED TO INCREASE AGAIN ON TUESDAY BRINGING THE POSSIBILITY FOR CRITICAL FIRE WEATHER CONDITIONS TO RETURN LATE TUESDAY MORNING THROUGH EARLY EVENING. WIND GUSTS UP TO 40 TO 50 MPH WILL BE POSSIBLE ACROSS PORTIONS OF THE SOUTHERN INTERSTATE 25 CORRIDOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ227-231-234>237-100200- /O.CON.KPUB.FW.W.0016.000000T0000Z-090310T0200Z/ SOUTHERN EL PASO COUNTY-CROWLEY COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 404 PM MDT MON MAR 9 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARING FOR WINDS UP TO 30 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS. THIS WARNING IS IN EFFECT FROM NOON TO 2000 LOCAL THIS EVENING...FOR FIRE WEATHER ZONES 227...231... AND...234 THROUGH 237. THIS INCLUDES SOUTHERN EL PASO COUNTY...CROWLEY... BENT...PROWERS...BACA...AND KIOWA COUNTIES. GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH...LOW RELATIVE HUMIDITIES... WARM TEMPERATURES...AND DRY FUELS WILL LEAD TO CONDITIONS FAVORABLE FOR VERY RAPID FIRE SPREAD THROUGH 800 PM THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KPUB 100207 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 807 PM MDT MON MAR 9 2009 ...A FIRE WEATHER WATCH FOR WIND GUSTS OF 40 TO 50 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS REMAINS IN EFFECT FOR TUESDAY...FROM 1100 TO 1900 LOCAL...FOR FIRE ZONES 222...225...228...229...230...232...AND 233...WHICH INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...AND FREMONT...PUEBLO... HUERFANO...LAS ANIMAS...AND OTERO COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...CONTINUES A FIRE WEATHER WATCH FROM 1100 UNTIL 1900 LOCAL TIME TUESDAY...WHICH INCLUDES THE EASTERN MOUNTAINS...OTERO AND LAS ANIMAS COUNTIES...AND THE SOUTHERN INTERSTATE 25 CORRIDOR. WIND GUSTS IN EXCESS OF 30 MPH...HUMIDITIES BELOW 15 PERCENT...AND PERSISTENT DRY FUELS AND VEGETATION...WILL PRODUCE CONDITIONS FAVORABLE FOR RAPID RATES OF FIRE SPREAD ONCE AGAIN. COZ222-225-228>230-232-233-101815- /O.EXP.KPUB.FW.W.0016.000000T0000Z-090310T0200Z/ /O.CON.KPUB.FW.A.0012.090310T1600Z-090311T0100Z/ FREMONT COUNTY-SOUTHERN FRONT RANGE-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- 807 PM MDT MON MAR 9 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING EXPIRED AT 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THIS FIRE WEATHER WATCH INCLUDES THE EASTERN MOUNTAINS...OTERO AND LAS ANIMAS COUNTIES...AND THE INTERSTATE 25 CORRIDOR. CRITICAL FIRE WEATHER CONDITIONS WERE DIMINISHING OVER THE AREA THIS EVENING...AS RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE 15 PERCENT..ALONG WITH SLOWLY DECREASING WINDS. GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH...LOW RELATIVE HUMIDITIES... WARM TEMPERATURES...AND DRY FUELS WILL LEAD TO CONDITIONS FAVORABLE FOR VERY RAPID FIRE SPREAD FROM 1100 THROUGH 1900 LOCAL TIME ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ227-231-234>237-100315- /O.EXP.KPUB.FW.W.0016.000000T0000Z-090310T0200Z/ SOUTHERN EL PASO COUNTY-CROWLEY COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 807 PM MDT MON MAR 9 2009 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING EXPIRED AT 8 PM MDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WERE DIMINISHING OVER THE AREA THIS EVENING...AS RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE 15 PERCENT..ALONG WITH SLOWLY DECREASING WINDS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 9, 3:31 AM MDT, 10 minutes earlier.
Area forecast discussion, Mar 9, 3:31 AM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 331 AM MDT MON MAR 9 2009 .SHORT TERM... (TODAY AND TONIGHT) MAIN CONCERN IS MARGINAL FIRE WX CONDITIONS FOR PARTS OF THE REGION LATER THIS AFTERNOON AND EARLY EVENING...AND INCREASING SNOW OVER THE CONTDVD THIS EVENING INTO TOMORROW. CURRENTLY...AS OF 3AM...COOL FRONT WAS MOVING SOUTH INTO THE STATE OF COLORADO. A SOUTHERN STREAM SHORT WAVE WAS LOCATED OVER AZ AND WAS BRINGING MAINLY HIGH CLOUDINESS TO THE REGION. A LEE TROUGH SEPARATING DRY WSW SFC WINDS FROM MORE MOIST SE WINDS WAS LOCATED JUST INSIDE W KS. A SFC LOW...AS DEFINED BY WINDS...WAS LOCATED OVER THE CO/NE/KS BORDER. TODAY...MAIN CONCERN IS MARGINAL FIRE WX ISSUES. BASED ON TRENDS IN GUIDANCE...FRONT IS EXPECTED TO REACH A COS TO LHX TO S OF LAA LINE BY 18Z AND MOVE A BIT FARTHER WEST BY 21Z. W OF THE BOUNDARY...WE WILL LIKELY SEE SOME GUSTY WEST WINDS AND LOW RH VALUES. DECIDED TO GO AHEAD AND ISSUE A RED FLAG WARNING FOR AREAS W OF THIS BOUNDARY...MAINLY THE I-25 CORRIDOR FROM ROUGHLY PUEBLO S TO THE CO/NM BORDER. GUIDANCE WAS INDICATING THE WINDS WILL NOT PICK UP UNTIL LATER IN THE AFTERNOON...AFTER 20Z. MOST OF THE STRONGER W WINDS IN PUEBLO COUNTY WILL BE OVER THE W AND C PARTS OF THE COUNTY. OTHERWISE...IT WILL BE A NICE DAY OVER THE REGION WITH TEMPS GENERALLY IN THE 60S ACROSS THE REGION. AS THE FRONT GOES BY...TEMPS WILL TAPER OFF A BIT...BUT IT SHOULD NOT BE A DRAMATIC COOLDOWN. TONIGHT...FIRST CONCERN IS THE SNOW...IT WILL BE INCREASING AS BROAD SHORT WAVE MOVES ACROSS THE REGION. SNOWS WILL PICK UP BY EARLY EVENING AND LAST INTO THE NIGHT ACROSS THE CONTDVD. ANTICIPATING GENERALLY 5-10 OF NEW SNOW ACROSS THE W SLOPES AND HAVE ISSUED A SNOW ADVISORY FOR THE MTNS ALONG THE CONTDVD STARTING AT 00Z. IT WILL BE WINDY SO THERE WILL BE SOME BLOWING SNOW AT THE HIGHER ELEVATIONS. 2ND CONCERN TONIGHT WILL BE RATHER DRAMATIC VARIABILITY IN THE LOW TEMPS ACROSS THE PLAINS. THE BOUNDARY DISCUSSED ABOVE WILL STALL FROM ROUGHLY RYE SEWD TOWARDS THE CO/NM/OK BORDER. S OF THE BOUNDARY THE W WINDS WILL KEEP UP AND MIN TEMPS WILL LIKELY ONLY REACH DOWN INTO THE MID 40S (MAYBE 50S). N OF THE BOUNDARY EXPECT MINS IN THE 20S. GUIDANCE IS INDICATING THE BOUNDARY WILL BE QUITE SHALLOW...SO HIGHER ELEVATIONS N OF THE BOUNDARY (I.E W EL PASO/TELLER) WILL BE IN THE STRONGER WINDS....AND EXPECT GUSTY WNW WINDS THIS REGION TONIGHT. BUFFKIT DATA WAS HINTING AT SOME LOW CLOUDS ACROSS THE LOWER ELEVATIONS OF THE PALMER DVD...BUT I AM NOT TOO CONFIDENT THIS WILL HAPPEN DUE TO THE SHALLOWNESS OF THE BOUNDARY. /HODANISH .LONG TERM... (TUESDAY THROUGH SUNDAY) ...SNOW WINDING DOWN TUESDAY MORNING OVER THE DIVIDE... ...MORE FIRE WEATHER CONCERNS OVER THE PLAINS TUESDAY... ACTIVE WEATHER WILL CONTINUE THROUGH THE EXTENDED. MAY FINALLY GET SOME MOISTURE OVER THE PLAINS IF THE LATEST GFS RUNS PAN OUT...ALTHOUGH CAN NOT BE TOO OPTIMISTIC GIVEN THE TENDENCY TOWARDS DRY THIS SEASON. HEAVY SNOW WILL WIND DOWN OVER THE CENTRAL MOUNTAINS TUESDAY MORNING. SHOULD COME TO AN END FAIRLY QUICKLY OVR THE SW MTS AS THE TROUGH AXIS PASSES THRU AT 18Z...AND WINDS SHIFT TO THE NW. WILL HANG ON TO SHSN OVR THE NRN RANGES THRU THE AFTERNOON. AN ADDITIONAL 3 TO 6 INCHES OF SNOWFALL EXPECTED OVR THE HIGHER TRRN WITH THE BULK OF THE SNOWFALL OCCURRING EARLY TUE MORN. OVR THE PLAINS...SAME SYSTEM WILL INTRODUCE STRONG WINDS ESPECIALLY OVER THE ERN MTSAND ERN SLOPES...ALONG WITH THE PLAINS W OF I-25. WILL SEE SOME VERY STRONG GAP FLOW...WITH W WINDS GUSTING FROM 40 TO 60 MPH AND PERHAPS HIGHER AT TIMES. STRONGEST WINDS WILL BE S PUEBLO COUNTY DOWN TO VCNTY WALSENBURG. WILL ALSO SEE STRONG WINDS OVR THE RATON...WHERE H7 FLOW IS CURRENTLY PROGGED AT 70 KT BY 18Z. WILL HAVE TO WATCH THIS AREA CLOSELY OVR THE NEXT 24 H FOR POSSIBLE HIGH WIND HEADLINES. OTHER ISSUE DUE TO WINDS IS THE HIGH FIRE DANGER. BIGGEST AREA OF CONCERN WILL ONCE AGAIN BE THE SRN I-25 CORRIDOR INTO THE SERN PLAINS BY LATE MORNING AND AFTERNOON. ATTM IT LOOKS AS THOUGH RH WILL NOT QUITE BE LOW ENOUGH TO MEET RED FLAG CRITERIA...BUT GIVEN THE RECENT BIAS TOWARD LOWER RH THAN EXPECTED...WILL HAVE TO TAKE A CLOSE LOOK AT THIS AREA. WILL SEE FIRE WX CONCERNS DIMINISH FOR THE LATTER HALF OF THE WEEK...AS TEMPS FALL BACK TO SEASONABLE NORMS OR EVEN BELOW. LAST FEW MODEL RUNS HAVE TRENDED STRONGER WITH A SYSTEM TRACKING IN FROM THE NW BY LATE THU INTO FRI. ECMWF IS VERY MOIST WITH THIS SYSTEM...ALTHOUGH IT HAS BEEN WAY TOO WET ALL WINTER LONG. THE GFS ALSO BRINGS IN A FAIR AMOUNT OF MOISTURE AS THE SUBTROPICAL JET MOVES THRU SRN NM. MAIN PROBLEM IS THE POLAR JET DOES NOT SEEM TO BE MUCH OF A PLAYER HERE...AT LEAST NOT UNTIL NEXT WEEKEND. SO...HAVE CAUTIOUSLY RAISED POPS TO CLIMATOLOGIC NORMS FOR THE AREA THU NITE INTO FRI. HOPEFULLY IT WILL BRING SOME MUCH NEEDED DROUGHT RELIEF TO THE ERN ZONES. ROSE && .AVIATION... THIS DISCUSSION IS PRIMARILY FOR THE 3 TAF SITES KPUB...KALS... KCOS. VFR CONDITIONS ANTICIPATED ACROSS THE 3 TAF SITES NEXT 24 HOURS. WE WILL SEE A FROPA LATE THIS MORNING/EARLY AFTERNOON ACROSS KCOS AND KPUB...AND THIS WILL SHIFT THE WINDS INTO A SE DIRECTION. WINDS ARE NOT EXPECTED TO BE ALL THAT STRONG. FOR KALS...WINDS WILL BE A BIT STRONGER WITH SSW WINDS OF 15 TO 25 MPH THIS AFTERNOON. THERE IS A VERY SLIGHT CHANCE OF A SNOW SHOWER TONIGHT...BUT BELIEVE THREAT TOO LOW TO MENTION IN TAF. SNOWS WILL INCREASE ACROSS THE MTNS TONIGHT...SO EXPECT IFR CONDITIONS ALONG THE CONTDVD AFTER 00Z. IT WILL BE WINDY IN THE LOWER LEVELS OF THE ATMOSPHERE TONIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR COZ225-228>230-233. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON MDT TUESDAY FOR COZ060-066-068. && 34/44
Hazardous weather outlook, Mar 8, 7:15 PM MDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 715 PM MDT SUN MAR 8 2009 COZ058>089-093>099-100115- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 715 PM MDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER STRONG UPPER LEVEL WEATHER SYSTEM IS EXPECTED TO MOVE JUST NORTH OF THE REGION MONDAY NIGHT THROUGH TUESDAY. THIS WEATHER SYSTEM WILL LEAD TO DRY AND WINDY CONDITIONS OVER THE PLAINS ON MONDAY AND POSSIBLY AGAIN ON TUESDAY. THE LOW RELATIVE HUMIDITIES...PERSISTENT DRY CONDITIONS...AND GUSTY WINDS ARE EXPECTED TO LEAD TO POTENTIAL CRITICAL FIRE WEATHER CONDITIONS FROM MONDAY AFTERNOON THROUGH EARLY EVENING. THESE CONDITIONS WILL BE FAVORABLE FOR EXTREME AND ERRATIC FIRE BEHAVIOR SHOULD ANY FIRE START. THE SAME STORM SYSTEM IS EXPECTED TO BRING ANOTHER ROUND OF MODERATE TO HEAVY SNOWFALL MONDAY NIGHT INTO EARLY TUESDAY ACROSS THE CENTRAL MOUNTAINS. SIGNIFICANT SNOW ACCUMULATIONS WILL BE POSSIBLE...AND TRAVEL OVER THE PASSES WILL BECOME HAZARDOUS FROM LATE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:14 AM MDT | Winter Weather Advisory | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 31 hr |
| Mar 9, 4:04 PM MDT | Fire Weather Watch | PUB | Costilla, Custer, Fremont, Huerfano, Las Animas, Otero and 2 more | 13 hr |
Nearby
Red Flag Warnings in Colorado, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.